Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Indianapolis, IN

August 5, 2012Johnson County, Shelby County, Indiana

NWS Indianapolis, IN issued this special weather statement at Aug 5, 2012, 5:53 AM EDT for Johnson County, Shelby County, Indiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 5:53 AM EDT (09:53 UTC)
Expired
Aug 5, 2012, 6:45 AM EDT
In force
52 min
Issued by
NWS Indianapolis, IN

Counties Johnson County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3062 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WWUS83 KIND 050953
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EDT SUN AUG 5 2012

INZ054>056-051045-
JOHNSON-MORGAN-SHELBY-
553 AM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...EASTERN MORGAN AND
SHELBY COUNTIES UNTIL 645 AM EDT...

AT 551 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MOORESVILLE...OR 17 MILES
SOUTH OF INDIANAPOLIS...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBYVILLE...
  GREENWOOD...
  FRANKLIN...
  BARGERSVILLE...
  TRAFALGAR...
  NEW WHITELAND...
  WHITELAND...
  BOGGSTOWN...
  MARIETTA...
  FAIRLAND...
  GENEVA...
  WALDRON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3937 8565 3936 8638 3963 8634 3965 8564
TIME...MOT...LOC 0953Z 270DEG 33KT 3954 8622

$$
JH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:20 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 5, 4:20 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EDT SUN AUG 5 2012

.UPDATE...
AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 332 AM EDT SUN AUG 5 2012

A COLD FRONT WILL EXIT THE AREA TODAY ENDING THE RAIN BY LATE TODAY.
HIGH PRESSURE WILL THEN BUILD IN AND PROVIDE DRY WEATHER THROUGH MID
WEEK. ANOTHER FRONTAL SYSTEM WILL BRING A RETURN TO CHANCES FOR RAIN
LATE WEEK.

&&

.NEAR TERM /EARLY THIS MORNING THROUGH TODAY/...
ISSUED AT 332 AM EDT SUN AUG 5 2012

RADAR MOSAIC SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT ACROSS ILLINOIS AND NORTHWEST INDIANA AT THE
PRESENT TIME. AN UPPER JET IS HELPING KEEP THESE STORMS GOING
OVERNIGHT...ESPECIALLY ACROSS THE NORTH WHICH IS CLOSER TO THE JET.
AS THE FRONT/JET MOVE EAST...THESE SHOWERS AND STORMS SHOULD PUSH
THROUGH MUCH OF CENTRAL INDIANA.

EVEN THOUGH RADAR TRENDS SHOW SOME WEAKENING OF THE CONVECTION
ACROSS SOUTHERN PORTIONS OF CENTRAL ILLINOIS...BELIEVE AT LEAST
SHOWERS WILL STILL MAKE FROM THERE INTO CENTRAL INDIANA. THUS BASED
ON OVERALL RADAR TRENDS AND LATEST RAPID REFRESH MODEL...WILL GO
WITH LIKELY POPS BEFORE 12Z...AND THEN NEAR MAV POPS FOR 12Z AND
BEYOND.

THIS PUTS LOW POPS FAR WEST TO LIKELY POPS EAST AFTER 12Z.
WILL QUICKLY DIMINISH THESE DURING THE MORNING AS FRONT MOVES
EAST...AND BY 18Z ONLY SOUTHEAST FORECAST AREA WILL HAVE ANY CHANCES
FOR RAIN.

CLOUDS WILL DECREASE QUICKLY THIS AFTERNOON...ALLOWING A DECENT
AMOUNT OF SUNSHINE WEST. THIS SHOULD ALLOW TEMPERATURES TO APPROACH
90 THERE. ACROSS THE EAST READINGS SHOULD REBOUND INTO THE MID 80S.
THESE FORECAST HIGHS ARE NEAR THE MET MOS.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ISSUED AT 332 AM EDT SUN AUG 5 2012

FOCUS IS ON TEMPERATURES. MODELS ARE IN PRETTY GOOD AGREEMENT SO
WILL USE A BLEND.

HIGH PRESSURE WILL BRING SOME COOLER AIR IN FOR TONIGHT. SKIES WILL
CLEAR BUT WINDS WILL NOT BE COMPLETELY CALM AS THE CENTER OF THE
HIGH REMAINS TO THE NORTH...SO COMPLETE RADIATIONAL COOLING WILL NOT
OCCUR. A BLEND OF MODEL NUMBERS REFLECTS THIS SCENARIO BEST.

SUNSHINE AND DRIER AIR WILL ALLOW FOR A GOOD RISE IN TEMPERATURES
DURING MONDAY. THE GROUND WILL STILL BE PRETTY DRY...SO WENT CLOSER
TO /BUT NOT AS HIGH AS/ THE MET MOS FOR HIGHS .

CONTINUED MOSTLY CLEAR SKIES MONDAY NIGHT WILL ALLOW TEMPERATURES TO
GET TO A BLEND OF MODEL NUMBERS. WARM ADVECTION WILL OCCUR ON
TUESDAY AHEAD OF A WEAK COLD FRONT. WITH SUNSHINE AND A DRY
ATMOSPHERE AND A DRY GROUND...TEMPERATURES SHOULD RISE TO NEAR OR
EVEN ABOVE THE MET MOS /SIMILAR TO A BLEND OF MODEL 2 METER
TEMPERATURES/.

THE WEAK FRONT WILL TRY AND MOVE IN TUESDAY NIGHT...BUT NO MOISTURE
AND LITTLE FORCING WILL KEEP CONDITIONS DRY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
ISSUED AT 332 AM EDT SUN AUG 5 2012

MODELS INDICATE THERE MAY A COOL DOWN OR AT LEAST TO NEAR OR
SLIGHTLY BELOW TEMPERATURES TOWARDS THE END OF 7 DAY PERIOD.

THE HIGH PRESSURE SYSTEM WHICH HAD DOMINATED OUR WEATHER DURING THE
LATER PORTIONS OF THE SHORT TERM WILL BEGIN TO MOVE OFF TO THE EAST
WEDNESDAY.  A STRONG UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S.
AND THIS ALLOW AN UPPER TROUGH TO DIG INTO THE GREAT LAKES BY
FRIDAY. THERE ARE SOME DIFFERENCES BETWEEN MODELS AND THE GFS SEEMS
TO BE A FAST OUTLIER IN DIGGING THE UPPER TROUGH INTO THE GREAT
LAKES AND THUS BRINGING THE COLD FRONT TOO QUICKLY OUR WAY. THE
CANADIAN IS 12 TO 18 HOURS SLOWER AND WILL TREND SOMEWHAT IN THAT
DIRECTION.

WITH A SLOWER COLD FRONT AND ARRIVAL OF THE UPPER TROUGH WILL KEEP
ALL BUT FAR SOUTHEAST SECTIONS DRY THURSDAY. THEN IT LOOKS LIKE BEST
CHANCES OF PRECIP WILL BE THURSDAY NIGHT AND EARLY FRIDAY. DRY AND
COOLER WEATHER WILL BE THE RULE FRIDAY NIGHT AND SATURDAY.

WILL CONTINUE TREND OF RAISING ALL BLEND MAX TEMPERATURES A FEW
DEGREES ESPECIALLY WEDNESDAY AND THURSDAY DUE TO A COOL MOS BIAS AND
DRY GROUND. MODELS INDICATE THAT THE 850 MB THERMAL RIDGE WILL ALSO
EXTEND INTO SOUTHERN INDIANA WEDNESDAY AND THURSDAY.  WILL GO A
LITTLE CLOSER TO ALL BLEND TEMPERATURES FRIDAY AND SATURDAY AS 850
MB WILL BE QUITE A BIT COOLER...BUT MOS NUMBERS MAY STILL BE A BIT
TOO COOL.
&&

.AVIATION /DISCUSSION FOR THE 05/09Z KIND TAF UPDATE/...
ISSUED AT 420 AM EDT SUN AUG 5 2012

MINOR TWEAKS MADE TO KIND TAF PER OBSERVATIONS. ALSO SLOWED DOWN
ARRIVAL TIME OF THUNDERSTORMS A LITTLE. NO OTHER CHANGES NEEDED AT
THIS TIME. PREVIOUS AVIATION DISCUSSION FOLLOWS...

AN AREA OF THUNDERSTORMS DEVELOPING ACROSS ILLINOIS WILL SPREAD
ACROSS CENTRAL INDIANA LATE TONIGHT EARLY SUNDAY MORNING AS A COLD
FRONT MOVES ACROSS OUR REGION. RAPID REFRESH MODEL INDICATES
THUNDERSTORMS COULD REACH KLAF BY 07Z-08Z AND KIND AND KBMG A FEW
HOURS LATER WITH MOST LIKELY OCCURRENCE TOWARDS 10Z-13Z PERIOD.  A
PERIOD OF MVFR CEILINGS MAY OCCUR FROM SHORTLY BEFORE SUNRISE TO MID
MORNING.

AFTER MID MORNING VFR CONDITIONS WILL BE THE RULE THROUGH THE
REMAINDER OF THE FORECAST PERIODS AS DRIER AIR BEHIND THE COLD FRONT
SPREADS IN FROM THE NORTHWEST. THERE WILL BE A GRADUAL DECREASE IN
CLOUDS DURING THE DAY SUNDAY WITH MOSTLY CLEAR CONDITIONS BY SUNDAY
EVENING.

WINDS WILL BE FROM THE SOUTHWEST 8 KNOTS OR LESS OVERNIGHT AND THEN
BECOMING NORTHWEST UP TO 12 KNOTS BY MIDDAY SUNDAY AND THEN DIMINISH
SOME SUNDAY NIGHT AS THEY BECOME NORTHERLY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....JH
AVIATION...NIELD/JH
Hazardous weather outlook, Aug 5, 5:27 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
527 AM EDT SUN AUG 5 2012

INZ030-031-037>039-046-047-054-055-060930-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-HENDRICKS-MARION-MORGAN-
JOHNSON-
527 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY.

HAZARDS: DAMAGING WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BEFORE 1000 AM. CHANCES
FOR STORMS WILL DIMINISH THROUGH THE DAY...ENDING BY 200 PM.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY.
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL
PROVIDE DRY WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING
IS A THREAT FROM ANY STORM.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY EARLY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ062>064-067>072-060930-
MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
527 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY.

HAZARDS: GUSTY WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING.

TIMING: CHANCES FOR STORMS WILL DIMINISH THIS AFTERNOON...ENDING
BEFORE 800 PM.

DISCUSSION:A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY.
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL
PROVIDE DRY WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING
IS A THREAT FROM ANY STORM.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028-029-035-036-043>045-051>053-060-061-060930-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
PUTNAM-VIGO-CLAY-OWEN-SULLIVAN-GREENE-
527 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY.

HAZARDS: GUSTY WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING.

TIMING: CHANCES FOR STORMS WILL DIMINISH THROUGH THE DAY...ENDING
BY 200 PM.

DISCUSSION: A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY.
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL
PROVIDE DRY WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING
IS A THREAT FROM ANY STORM.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-056-057-065-060930-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-DECATUR-
527 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY.

HAZARDS: DAMAGING WINDS...HEAVY RAIN...SMALL HAIL...LIGHTNING.

TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BEFORE NOON. CHANCES
FOR STORMS WILL DIMINISH THIS AFTERNOON...ENDING BEFORE 800 PM.

DISCUSSION:A COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY.
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT. HIGH PRESSURE WILL
PROVIDE DRY WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. LIGHTNING
IS A THREAT FROM ANY STORM.

DISCUSSION: A COLD FRONT WILL BRING CHANCES FOR STORMS LATE IN THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 5, 3:47 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 AM EDT SUN AUG 5 2012

INZ028-029-035-050845-
FOUNTAIN-TIPPECANOE-WARREN-
347 AM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...TIPPECANOE
AND WARREN COUNTIES UNTIL 445 AM EDT...

AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 17 MILES NORTHEAST OF
DANVILLE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAFAYETTE...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  ATTICA...
  RAINSVILLE...
  PINE VILLAGE...
  SHADELAND...
  PURDUE UNIVERSITY...
  DAYTON...
  BATTLE GROUND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4057 8678 4056 8675 4054 8671 4035 8671
      4018 8750 4032 8754 4047 8753 4048 8752
      4048 8710 4057 8709
TIME...MOT...LOC 0747Z 245DEG 37KT 4031 8737

JH
Special weather statement, Aug 5, 4:47 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 AM EDT SUN AUG 5 2012

INZ021-029>031-036>039-045-046-050930-
BOONE-CARROLL-CLINTON-HAMILTON-HENDRICKS-HOWARD-MONTGOMERY-PUTNAM-
TIPPECANOE-TIPTON-
447 AM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...BOONE...
WESTERN HAMILTON...NORTHERN HENDRICKS...HOWARD...EASTERN
MONTGOMERY...NORTHERN PUTNAM...EASTERN TIPPECANOE AND TIPTON COUNTIES
UNTIL 530 AM EDT...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DELPHI TO 12 MILES
SOUTHWEST OF FRANKFORT TO 10 MILES NORTH OF GREENCASTLE...AND MOVING
EAST AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  FRANKFORT...
  KOKOMO...
  LEBANON...
  BROWNSBURG...
  ZIONSVILLE...
  TIPTON...
  CARMEL...
  ROACHDALE...
  COLFAX...
  CARPENTERSVILLE...
  BAINBRIDGE...
  ROSSVILLE...
  NEW ROSS...
  CAMDEN...
  FLORA...
  THORNTOWN...
  GROVELAND...
  ADVANCE...
  JAMESTOWN...
  NORTH SALEM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4057 8636 4057 8586 4036 8586 4020 8597
      3993 8611 3992 8633 3981 8633 3970 8701
      4020 8684 4067 8674 4068 8637
TIME...MOT...LOC 0847Z 270DEG 52KT 4058 8661 4020 8669
          3979 8683

JH
Special weather statement, Aug 5, 5:14 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 AM EDT SUN AUG 5 2012

INZ030-037>039-046-047-051015-
BOONE-CLINTON-HAMILTON-HENDRICKS-MARION-TIPTON-
514 AM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN CLINTON...BOONE...
HAMILTON...HENDRICKS...MARION AND SOUTHERN TIPTON COUNTIES UNTIL 615
AM EDT...

AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKFORT TO
DANVILLE...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  INDIANAPOLIS...
  BROWNSBURG...
  PLAINFIELD...
  ZIONSVILLE...
  SPEEDWAY...
  CARMEL...
  BEECH GROVE...
  TIPTON...
  NOBLESVILLE...
  FISHERS...
  LAWRENCE...
  AVON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4030 8586 3998 8590 3993 8591 3993 8594
      3987 8594 3987 8595 3966 8596 3968 8666
      4033 8654
TIME...MOT...LOC 0914Z 271DEG 34KT 4025 8645 3975 8645

JH
Special weather statement, Aug 5, 5:53 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 AM EDT SUN AUG 5 2012

INZ054>056-051045-
JOHNSON-MORGAN-SHELBY-
553 AM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...EASTERN MORGAN AND
SHELBY COUNTIES UNTIL 645 AM EDT...

AT 551 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF MOORESVILLE...OR 17 MILES
SOUTH OF INDIANAPOLIS...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHELBYVILLE...
  GREENWOOD...
  FRANKLIN...
  BARGERSVILLE...
  TRAFALGAR...
  NEW WHITELAND...
  WHITELAND...
  BOGGSTOWN...
  MARIETTA...
  FAIRLAND...
  GENEVA...
  WALDRON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3937 8565 3936 8638 3963 8634 3965 8564
TIME...MOT...LOC 0953Z 270DEG 33KT 3954 8622

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:13 PM EDTAreal Flood AdvisoryINDHoward, Madison, Tipton77 min
Aug 4, 8:36 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph39 min
Aug 4, 9:21 PM EDTAreal Flood AdvisoryINDRandolph99 min
Aug 5, 3:47 AM EDTSpecial Weather StatementINDTippecanoe, Warren58 min
Aug 5, 4:47 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Howard, Montgomery, Tipton43 min
Aug 5, 5:14 AM EDTSpecial Weather StatementINDBoone, Clinton, Hamilton, Hendricks, Marion61 min
Aug 5, 5:23 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Madison, Marion52 min
Aug 5, 5:56 AM EDTSpecial Weather StatementINDHancock34 min
Aug 5, 6:23 AM EDTSpecial Weather StatementINDHenry, Rush, Shelby52 min
Aug 5, 6:32 AM EDTSevere Thunderstorm WarningINDHenry, Rush28 min
Aug 5, 7:17 AM EDTSpecial Weather StatementINDDecatur, Jackson, Jennings43 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.